Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 10, 2011, 6:04 PM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 6:04 PM CDT (23:04 UTC)
- Expired
- Apr 10, 2011, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:35 PM CDT | TORNADO | 5 Sw Hancock, WI | EF1 TORNADO THAT MOVED OUT OF ADAMS COUNTY /NWS ARX/. PATH LENGTH APPROX 9.3 MILES, PATH WIDTH TBD. |
| Apr 10, 6:51 PM CDT | HAIL 1 | Almond, WI | NEAR INTERSTATE 39 |
| Apr 10, 6:53 PM CDT | HAIL 1.75 | Wild Rose, WI | ROTATING WALL CLOUD |
| Apr 10, 6:54 PM CDT | TSTM WND DMG | 7 Nw Wautoma, WI | 12 INCH DIAMETER TREES DOWN....POSSIBLE TORNADO |
| Apr 10, 6:57 PM CDT | HAIL 0.75 | 5 N Wild Rose, WI | |
| Apr 10, 7:00 PM CDT | TSTM WND DMG | 3 N Wautoma, WI | 100 YEAR OLD OAK TREE KNOCKED DOWN BY STRONG WINDS. |
| Apr 10, 7:00 PM CDT | TSTM WND DMG | 3 Nw Wautoma, WI | MANY TREES DOWN ALONG HIGHWAY 73...SOME BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS53 KGRB 102304
SVRGRB
WIC097-137-141-110000-
/O.NEW.KGRB.SV.W.0005.110410T2304Z-110411T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
WESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
SOUTHERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES WEST OF NECEDAH...OR 18 MILES NORTH OF MAUSTON...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 650 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BANCROFT...KEENE...ALMOND AND BLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS THUNDERSTORM. DUE TO THE NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 4440 9032 4451 8922 4398 8921 4398 8959
4424 8961 4425 9032
TIME...MOT...LOC 2304Z 248DEG 41KT 4407 9015
WIND...HAIL 70MPH 1.00IN
$$
KALLAS4 follow-up statements
633
WWUS53 KGRB 102322
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
622 PM CDT SUN APR 10 2011
WIC097-137-141-110000-
/O.CON.KGRB.SV.W.0005.000000T0000Z-110411T0000Z/
WOOD WI-PORTAGE WI-WAUSHARA WI-
622 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WAUSHARA...SOUTHERN PORTAGE AND SOUTHEASTERN WOOD COUNTIES UNTIL 700
PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTH OF NEW ROME...OR 12 MILES NORTHWEST OF FRIENDSHIP...
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 650 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
BANCROFT...KEENE...ALMOND AND BLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.
&&
LAT...LON 4398 8959 4424 8961 4425 9002 4443 8995
4451 8922 4398 8921
TIME...MOT...LOC 2321Z 248DEG 41KT 4414 8990
WIND...HAIL 70MPH 1.00IN
$$
KALLAS430
WWUS53 KGRB 102328
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SUN APR 10 2011
WIC097-137-141-110000-
/O.CON.KGRB.SV.W.0005.000000T0000Z-110411T0000Z/
WOOD WI-PORTAGE WI-WAUSHARA WI-
628 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WAUSHARA...SOUTHERN PORTAGE AND SOUTHEASTERN WOOD COUNTIES UNTIL 700
PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. ONE INCH HAIL WAS REPORTED 8
MILES SOUTH OF NEKOOSA. THIS STORM WAS LOCATED 6 MILES SOUTH OF NEW
ROME...OR 12 MILES NORTH OF FRIENDSHIP...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 650 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
BANCROFT...KEENE...ALMOND AND BLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.
&&
LAT...LON 4398 8959 4424 8961 4425 9002 4443 8995
4451 8922 4398 8921
TIME...MOT...LOC 2327Z 248DEG 41KT 4416 8981
WIND...HAIL 70MPH 1.00IN
$$
KALLAS726
WWUS53 KGRB 102336
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT SUN APR 10 2011
WIC141-102345-
/O.CAN.KGRB.SV.W.0005.000000T0000Z-110411T0000Z/
WOOD WI-
636 PM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4398 8959 4424 8960 4425 8972 4446 8972
4451 8922 4398 8921
TIME...MOT...LOC 2335Z 248DEG 41KT 4419 8969
$$
WIC097-137-110000-
/O.CON.KGRB.SV.W.0005.000000T0000Z-110411T0000Z/
PORTAGE WI-WAUSHARA WI-
636 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PORTAGE COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF NEW ROME...OR 15 MILES NORTH OF FRIENDSHIP...
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 650 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
BANCROFT...ALMOND AND BLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.
&&
LAT...LON 4398 8959 4424 8960 4425 8972 4446 8972
4451 8922 4398 8921
TIME...MOT...LOC 2335Z 248DEG 41KT 4419 8969
WIND...HAIL 70MPH 1.00IN
$$
KALLAS930
WWUS53 KGRB 102359
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT SUN APR 10 2011
WIC097-137-110009-
/O.EXP.KGRB.SV.W.0005.000000T0000Z-110411T0000Z/
PORTAGE WI-WAUSHARA WI-
659 PM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WAUSHARA AND SOUTHERN
PORTAGE COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 4398 8959 4424 8960 4425 8972 4446 8972
4451 8922 4398 8921
TIME...MOT...LOC 2359Z 248DEG 41KT 4429 8934
$$
KALLASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:40 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 10, 2:40 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CDT SUN APR 10 2011 .SHORT TERM...TNGT AND MON. MAIN FCST FOCUS TO BE ON SEVERE POTENTIAL LATE THIS AFTERNOON INTO THE EVENING HOURS. POTENTIAL EXISTS FOR SIGNIFICANT THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND SEVERAL TORNADOES. THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES SITUATED OVER E-CNTRL MN WITH A WRMFNT EXTENDED EWD THRU CNTRL WI. A CDFNT STRETCHED SOUTH FROM THE LOW THRU CNTRL SECTIONS IA. AIR MASS ACROSS SRN WI HAS BECOME VERY UNSTABLE WITH DEW PTS RISING INTO THE LWR 60S...CAPES APPROACHING 2K J/KG AND LI'S AS LOW AS -8. RADAR MOSAIC/SATL IMAGERY INDICATED ACCAS CLDS/SCT SHWRS DEVELOPING OVER NE IA AND MOVING NEWD INTO CNTRL WI. NONE OF THESE STORMS ARE SVR AS OF YET. OUTBREAK OF SVR STORMS IS STILL EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS OVER MUCH OF NE WI. THUNDERSTORMS ARE FCST TO DVLP FROM ERN MN/NE IA AHD OF THE CDFNT THIS AFTERNOON AND THEN MOVE RAPIDLY EAST (40 TO 50 MPH) THRU WI. THERMODYNAMICS ALL APR FAVORABLE FOR THESE STORMS TO QUICKLY TURN SEVERE AS JET ENERGY LIFTS NE THRU THE MIDWEST AHD OF THE MAIN UPR TROF. THESE SVR STORMS WL REACH CNTRL WI BETWEEN 5 AND 7 PM...ERN WI BETWEEN 7 AND 9 PM. LARGEST HODOGRAPHS ARE FCST TO RESIDE NEAR THE WRMFNT WHICH SHOULD BE LOCATED OVER NRN WI WHEN THE STORMS ARRIVE. THIS AREA WOULD HAVE THE BEST CHC OF SEEING TORNADO ACTIVITY WITH THE POSSIBILITY OF LONG-TRACKED TORNADOES. ANTICIPATE A WEATHER WATCH TO BE ISSUED SHORTLY. THE SFC LOW TO CONT MOVING NE THRU THE WRN GREAT LKS TNGT AND SWEEP THE CDFNT THRU THE FCST AREA THIS EVENING. ONGOING CONVECTION SHOULD ALREADY BE IN THE PROCESS OF EXITING WI AROUND THE MIDNGT HOUR WITH ONLY LGT STRATIFORM RAIN IN SCT FASHION FOR THE OVERNIGHT PERIOD. WINDS WL VEER WEST AND INCREASE THRU THE NGT WITH GUST APPROACHING 30 MPH TOWARD DAYBREAK. HAVE LOWERED MIN TEMPS A FEW DEGS AS COOLER AIR QUICKLY MOVES IN BEHIND THE DEPARTED CDFNT. WRAP-AROUND MSTR/SECONDARY SFC TROF/PASSAGE OF THE UPR TROF TO MOVE THRU WI MON MORNING AND MAY BE ABLE TO KICK OFF A FEW LGT SHWRS. BY MON AFTERNOON...A RDG OF HI PRES IS FCST TO MOVE INTO THE UPR MS VALLEY AND BEGIN TO ADVECT DRIER AIR INTO WI. HAVE LEFT A TOKEN SLGT CHC POP FOR THE AFTERNOON...BUT THESE MAY BE ABLE TO GET DROPPED IF MDLS PERSIST ON AMT OF DRYING. MAX TEMPS BACK TO NORMAL ON MON WITH LWR 50S NORTH...MID-UPR 50S ELSEWHERE. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. UPPER RIDGE BUILDS INTO THE AREA MONDAY NIGHT AND REMAINS ACROSS WISCONSIN BEFORE FLATTENING TUESDAY NIGHT. THIS SHOULD PROVIDE FOR DRY AND SEASONABLE WEATHER THROUGH EARLY WEDNESDAY. CLIPPER LIKE SYSTEM APPROACHES WEDNESDAY WITH A SURFACE COLD FRONT THAT DROPS ACROSS WISCONSIN BEFORE STALLING ACROSS NORTHERN ILLINOIS WEDNESDAY NIGHT THROUGH THURSDAY. THEN MODELS SUGGEST THAT AN INVERTED TROUGH WILL FORM FROM THE SOUTHERN PLAINS TO IOWA...WITH OVERRUNNING PRECIPITATION TO IT/S NORTH. UPPER JET ENERGY MOVING INTO THE SOUTHERN PLAINS FROM THE WESTERN UNITED STATES IS EXPECTED TO PRODUCE A CLOSED LOW OVER THE MID MISSISSIPPI VALLEY THURSDAY NIGHT WHICH THEN MOVES VERY SLOWLY EAST TO THE OHIO VALLEY BY SATURDAY. THE GFS IS FURTHER SOUTH THAN THE ECMWF AT FIRST BUT THEN THE TWO MODELS COME TOGETHER WITH A LOW OVER ILLINOIS ON SATURDAY. THIS COULD MAKE FOR AN EXTENDED PERIOD OF CLOUDS AND COOLER WEATHER THURSDAY THROUGH SATURDAY WITH PERIODS OF RAIN AND POSSIBLY SOME SNOW. ACCUMULATING SNOW POSSIBLE FRIDAY NIGHT AND SATURDAY IF THE BOUNDARY LAYER TEMPERATURES ARE COLD ENOUGH. && .AVIATION...VFR CONDITIONS TO ONLY LAST INTO THE EVENING HOURS BEFORE A CDFNT SWEEPS THRU THE RGN AND BRING SVR TSTMS TO MUCH OF THE AREA. SOUTH WNDS TO VEER WEST AND INCREASE INTO THE 15 TO 25 KT RANGE WITH GUSTS APPROACHING 30 KTS. A LARGE AREA OF LOW STRATUS CLDS TO THEN OVERSPREAD THE TAF SITES AFTER MIDNIGHT WITH CIGS/VSBYS IN THE IFR/MVFR RANGE. AS A RDG OF HI PRES BEGINS TO BUILD INTO THE WRN GREAT LKS MON AFTERNOON...EXPECT CIGS TO RETURN TO VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR WIZ018>021-030-031-035>040- 045-048>050-074. && KALLAS/RDM
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1154 AM CDT SUN APR 10 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1154 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER ALL OF NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. A MAJOR SEVERE WEATHER OUTBREAK STILL LOOKS LIKELY FOR LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN WISCONSIN AND NORTHEAST IOWA BY MID-AFTERNOON AND QUICKLY BECOME SEVERE. THESE SEVERE STORMS WILL RAPIDLY SWEEP EAST AT 40 TO 50 MPH ACROSS CENTRAL AND EASTERN WISCONSIN BETWEEN 5 AND 9 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS...LARGE HAIL AND TORNADOES. RAINFALL AMOUNTS FROM THE STORMS IS ALSO EXPECTED TO BE HEAVY AT TIMES. THAT WILL RESULT IN AN INCREASED RISK OF FLOODING... ESPECIALLY NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY AFTERNOON...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE FORECAST TO OVERSPREAD THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-111700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1154 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT MOIST AIR MOVING NORTH OVER THE COLD WATERS OF LAKE MICHIGAN WILL BRING AREAS OF DENSE FOG FROM TIME TO TIME. THUNDERSTORMS ARE ALSO EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. AK
In the hours before
Local storm report, Apr 10, 4:37 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL KEWAUNEE 44.45N 87.50W
04/10/2011 M2.00 INCH KEWAUNEE WI FIRE DEPT/RESCUE
&&
SACLocal storm report, Apr 10, 4:41 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL KEWAUNEE 44.45N 87.50W
04/10/2011 M1.00 INCH KEWAUNEE WI AMATEUR RADIO
3RD AND ELLIS STREET
&&
THSpecial weather statement, Apr 10, 4:47 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 447 PM CDT SUN APR 10 2011 WIZ005-010-011-018-019-102245- FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS- 447 PM CDT SUN APR 10 2011 ...SEVERE STORMS HEADED TOWARD NORTH-CENTRAL WISCONSIN... AT 440 PM CDT...SEVERE THUNDERSTORMS WERE DEVELOPING OVER WESTERN WISCONSIN. THE STORMS WERE RACING NORTHEAST AT OVER 60 MPH. THE STORMS ARE LIKELY TO START AFFECTING NORTH-CENTRAL WISCONSIN AROUND 600 PM. APPROXIMATE ARRIVAL TIMES GIVEN THE CURRENT SPEED OF MOVEMENT OF THE STORMS... TRIPOLI...WINCHESTER AND LAC DU FLAMBEAU BY 600 PM CDT... WILLOW RESERVOIR...TOMAHAWK AND MERRILL BY 615 PM CDT... BOULDER JUNCTION AND ANTIGO BY 630 PM CDT... THIS IS A DANGEROUS SITUATION! WHEN THE STORMS REACH THE AREA...THEY ARE LIKELY TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THE TIME TO START TO TAKE ACTIONS TO ENSURE YOUR SAFETY IS NOW. CLOSELY MONITOR NOAA WEATHER RADIO OR COMMERCIAL TV OR RADIO FOR THE LATEST SEVERE WEATHER WARNINGS. DETERMINE WHERE YOU WILL TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. SKOWRONSKI
Special weather statement, Apr 10, 4:54 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 454 PM CDT SUN APR 10 2011 WIZ030-031-035>037-045-048-102345- MARATHON-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO-WOOD- 454 PM CDT SUN APR 10 2011 ...SEVERE THUNDERSTORMS HEADED TOWARD CENTRAL WISCONSIN... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS RAPIDLY DEVELOPING OVER WESTERN WISCONSIN. THE STORMS WERE RACING NORTHEAST AT 60 MPH AND ARE EXPECTED TO BEGIN AFFECTING CENTRAL WISCONSIN AROUND 600 PM. FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BABCOCK BY 545 PM CDT... WISCONSIN RAPIDS BY 600 PM CDT... WHITING AND STEVENS POINT BY 615 PM CDT... AMHERST BY 625 PM CDT... THIS IS A DANGEROUS SITUATION! WHEN THE STORMS REACH THE AREA...THEY ARE LIKELY TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THE TIME TO START TO TAKE ACTIONS TO ENSURE YOUR SAFETY IS NOW. CLOSELY MONITOR NOAA WEATHER RADIO OR COMMERCIAL TV OR RADIO FOR THE LATEST SEVERE WEATHER WARNINGS. DETERMINE WHERE YOU WILL TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. KALLAS
Special weather statement, Apr 10, 5:11 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 511 PM CDT SUN APR 10 2011 WIZ010-018-019-030-035-036-045-102330- LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-WAUSHARA-WOOD- 511 PM CDT SUN APR 10 2011 ...SUPPERCELL THUNDERSTORMS APPROACHING CENTRAL AND NORTH CENTRAL WISCONSIN... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS ALONG A LINE EXTENDING FROM LADYSMITH TO CADOTT TO 5 MILES EAST OF LA CROSSE... MOVING NORTHEAST AT 55 MPH. TORNADOES...VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE WITH ALL OF THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SPENCER BY 545 PM CDT... PITTSVILLE AND MARSHFIELD BY 550 PM CDT... TRIPOLI BY 600 PM CDT... WISCONSIN RAPIDS BY 605 PM CDT... WILLOW RESERVOIR BY 610 PM CDT... TOMAHAWK AND MOSINEE BY 615 PM CDT... A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. THIS IS AN EXTREMELY DANGEROUS SITUATION. IF YOU LIVE IN CENTRAL OR NORTH CENTRAL WISCONSIN...TAKE TIME NOW TO PLAN WHERE YOU WILL TAKE COVER WHEN THESE STORMS APPROACH. KIECKBUSCH
Special weather statement, Apr 10, 5:23 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE GREEN BAY WI 523 PM CDT SUN APR 10 2011 WIZ010-018-019-030-035-036-045-102330- LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-WAUSHARA-WOOD- 523 PM CDT SUN APR 10 2011 ...SUPERCELL THUNDERSTORMS APPROACHING CENTRAL AND NORTH CENTRAL WISCONSIN... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS ALONG A LINE EXTENDING FROM LADYSMITH TO CADOTT TO 5 MILES EAST OF LA CROSSE... MOVING NORTHEAST AT 55 MPH. TORNADOES...VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE WITH ALL OF THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SPENCER BY 545 PM CDT... PITTSVILLE AND MARSHFIELD BY 550 PM CDT... TRIPOLI BY 600 PM CDT... WISCONSIN RAPIDS BY 605 PM CDT... WILLOW RESERVOIR BY 610 PM CDT... TOMAHAWK AND MOSINEE BY 615 PM CDT... A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. THIS IS AN EXTREMELY DANGEROUS SITUATION. IF YOU LIVE IN CENTRAL OR NORTH CENTRAL WISCONSIN...TAKE TIME NOW TO PLAN WHERE YOU WILL TAKE COVER WHEN THESE STORMS APPROACH. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Marine Dense Fog Advisory | GRB | 15 hr | |
| Apr 9, 9:25 PM CDT | Dense Fog Advisory | GRB | Door, Kewaunee, Manitowoc | 6 hr |
| Apr 9, 11:36 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 39 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 34 min |
| Apr 10, 3:13 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 30 min |
| Apr 10, 3:20 AM CDT | Special Marine Warning | GRB | 34 min | |
| Apr 10, 3:41 AM CDT | Small Craft Advisory | GRB | 42 hr | |
| Apr 10, 10:13 AM CDT | Marine Dense Fog Advisory | GRB | 11 hr | |
| Apr 10, 10:20 AM CDT | River Flood Warning | GRB | Wood | 4 days |
| Apr 10, 10:36 AM CDT | River Flood Warning | GRB | Marathon | 47 hr |
| Apr 10, 1:28 PM CDT | River Flood Warning | GRB | Shawano, Waupaca | 4 days |
| Apr 10, 3:38 PM CDT | River Flood Warning | GRB | Marathon | 65 hr |
| Apr 10, 4:10 PM CDT | River Flood Warning | GRB | Lincoln, Marathon | 64 hr |
| Apr 10, 4:17 PM CDT | River Flood Warning | GRB | Wood | 41 hr |
| Apr 10, 4:26 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 19 min |
| Apr 10, 4:28 PM CDT | Special Marine Warning | GRB | 45 min | |
| Apr 10, 5:31 PM CDT | Tornado Warning | GRB | Lincoln, Marathon | 44 min |
| Apr 10, 6:14 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon, Shawano | 46 min |
| Apr 10, 6:31 PM CDT | Tornado Warning | GRB | Waushara | 29 min |
| Apr 10, 6:40 PM CDT | Tornado Warning | GRB | Langlade, Lincoln | 50 min |
| Apr 10, 6:58 PM CDT | Tornado Warning | GRB | Waupaca, Waushara, Winnebago | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.